MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-19
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 09/14/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Date estimated.
 
Event or Problem Description
It was reported that the procedure was to treat the saphenous vein graft to the obtuse marginal branch (om).Initially a run-through wire was passed into the om; however, an unspecified intravascular ultrasound (ivus) probe did not cross through the saphenous vein as significant calcification was noted and double layers of unspecified stents noted.A non-abbott balloon was attempted to be advanced, but also failed to cross; therefore, the decision was made to proceed with laser treatment.Three to four passes at 80s to 80 were performed and a 3.5x2mm non-compliant balloon was attempted to advance; however, failed.Shockwave balloon was used all at 80 pulses were given at the site and at the end it expanded; however, angiogram revealed a perforation of the vessel at the site of the shockwave therapy.The perforation was attempted to be treated with balloon dilatation, but failed and a 4.0x19mm graftmaster covered stent was deployed at 16 atmospheres (atm).Post dilatation with a 4.0mm non-compliant balloon was performed at 24 atms; however, the perforation did not seal.Surgery was consulted; however, it was noted to be extremely high risk and should try conservative therapy only.Balloon tamponade of the perforated site continued, but failed to seal the perforation.A second 4.5x15mm non-abbott covered stent was attempted to be advanced; however, became lost in the patient.The stent could not be located in the coronary artery or in the body scan.Therefore, a third 5x15mm non-abbott covered stent was advanced and deployed overlapping the graftmaster stent.Thrombus was noted to be forming in the graft.Patient began to experience chest pain, uneasiness and nausea.His blood pressure began to go down and was intubated, given medication.At this point the patient experienced multiple episodes of polymorphic ventricular tachycardia requiring multiple shocks.The vein graft completely closed, but a small posterior pericardial effusion was noted and attempts to aspirate the pericardial fluid was unsuccessful.Patient was shifted to the ccu on a ventilator noted to be in critical condition.The patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of death, thrombosis, tachycardia and hypotension are listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), as known patient effects that may be associated with use of a coronary stent in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal)/stent graft leak.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.Na.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15670459
Report Number2024168-2022-11034
Device Sequence Number6372599
Product Code MAF
UDI-Device Identifier08717648176456
UDI-Public08717648176456
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012582-19
Device Catalogue Number1012582-19
Device Lot Number2060241
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 NON-COMPLIANT BALLOON; 4.5X15MM PAPYRUS COVERED STENT; 5.0X15MM PAPYRUS
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale